Alert archive / Oklahoma / Heat Advisories in 2017
Heat Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jun 17, 2017, 2:53 PM CDT for 9 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2017, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 17, 2017, 5:39 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1863 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
714 WWUS74 KTSA 171953 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 253 PM CDT Sat Jun 17 2017 OKZ054>057-059>061-064>066-180200- /O.CAN.KTSA.EH.W.0001.000000T0000Z-170618T0200Z/ /O.NEW.KTSA.HT.Y.0002.170617T1953Z-170618T0200Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 253 PM CDT Sat Jun 17 2017 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IS CANCELLED... The National Weather Service in Tulsa has issued a Heat Advisory, which is in effect until 9 PM CDT this evening. The Excessive Heat Warning has been cancelled. * TEMPERATURE...Afternoon temperatures will combine with relative humidity values... resulting in heat indices near 105 degrees this afternoon. * IMPACTS...Hot and humid conditions will increase the potential for heat related illness for northeast Oklahoma the rest of the afternoon and into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ049-053-058-062-063-067-068-070>076-172100- /O.CAN.KTSA.HT.Y.0001.000000T0000Z-170618T0200Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Ottawa-Mayes- Delaware-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 253 PM CDT Sat Jun 17 2017 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Tulsa has cancelled the Heat Advisory. Cloud cover and outflow from earlier thunderstorms has resulted in considerably lower temperatures this afternoon. As a result, heat advisory criteria will not be met. Therefore, the advisory has been cancelled. $$
1 follow-up statement
570 WWUS74 KTSA 172239 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 539 PM CDT Sat Jun 17 2017 OKZ054>057-059>061-064>066-172345- /O.CAN.KTSA.HT.Y.0002.000000T0000Z-170618T0200Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 539 PM CDT Sat Jun 17 2017 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Tulsa has cancelled the Heat Advisory. Cloud cover and outflow from earlier thunderstorms has resulted in considerably lower temperatures this afternoon. As a result, heat advisory criteria will not be met. Therefore, the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:13 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 17, 12:13 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1213 PM CDT Sat Jun 17 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
TSRA complex south of KMLC and KFSM...with VFR cigs to scatter out
at most sites this afternoon. TSRA chances return this evening to
NE OK. Cigs to lower to MVFR in thunder for a period of time as a
cold front moves north to south across the TAF tonight and
tomorrow morning. Outside of rain and thunder...VFR conditions
are expected to prevail for most of the TAF period.
&&
.PREV DISCUSSION... /Issued 1022 AM CDT Sat Jun 17 2017/
DISCUSSION...
Small complex of severe storms continues to move south southeast
across east central OK this morning. Storms should begin to
weaken/dissipate towards the noon hour. Haver updated pops to
reflect current trends...mostly in raising pops across EC and SE
OK...as those locations will be in the likely track of the
complex. Have adjusted sky condition as well...and expect clouds
to thin by early afternoon...especially rain free locations across
northeast Oklahoma. Will leave heat headlines as they are for now
as much of the area that will remain rain free will not have
afternoon temperatures impacted by current cloud cover.
Updated ZFP/AFM/ZFP out shortly.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-058-062-
063-067-068-070>076.
Excessive Heat Warning until 9 PM CDT this evening for
OKZ054>057-059>061-064>066.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.
&&
AVIATION...23Hazardous weather outlook, Jun 17, 12:42 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1242 PM CDT Sat Jun 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1242 PM CDT Sat Jun 17 2017 ...DANGEROUS HEAT EXPECTED THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkanas. ONSET...Late evening and overnight. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET... Late evening and overnight. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Late evening and overnight. DANGEROUS HEAT. RISK...Significant. AREA...Much of eastern Oklahoma and west-central Arkansas. ONSET...Late Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma...mainly west of highway 75. DISCUSSION... Hot and humid conditions are expected again today, especially across rain free areas. Heat index values in excess of 105 degrees over a large portion of eastern Oklahoma and west central Arkansas can be expected. As clouds thin this afternoon, part of northeast Oklahoma will likely see heat indices over 110 degrees. Later this evening, a cold front will move into northeast Oklahoma and northwest Arkansas and will bring a good chance of showers and thunderstorms. A few storms could be severe with damaging winds and large hail, along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Thunderstorm Potential. MONDAY through Friday...No Hazards. EXTENDED DISCUSSION... The cold front will slowly move through the area Sunday, with the threat of showers and thunderstorms and a limited threat of severe weather shifting south during the day. After a brief cool down to start next week, hot weather will return mid to late week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Jun 17, 10:37 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK LAW ENFORCEMENT
ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
TIME ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jun 17, 10:53 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG AFTON 36.69N 94.96W
06/17/2017 OTTAWA OK PUBLIC
TREE DOWN IN AFTON. TIME ESTIMATED BY RADAR.
0820 AM HAIL LOCUST GROVE 36.20N 95.17W
06/17/2017 E0.75 INCH MAYES OK PUBLIC
0850 AM TSTM WND GST 1 N TAHLEQUAH 35.93N 94.97W
06/17/2017 M63.00 MPH CHEROKEE OK EMERGENCY MNGR
MEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN
PARTS OF TAHLEQUAH.
0901 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
POWER LINES ACROSS HWY 100 IN WEBBERS FALLS. TIME
ESTIMATED BY RADAR.
0907 AM TSTM WND DMG 3 E FORT GIBSON 35.80N 95.20W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME
ESTIMATED BY RADAR.
0936 AM TSTM WND DMG GORE 35.53N 95.12W
06/17/2017 SEQUOYAH OK EMERGENCY MNGR
POWER POLE DOWN ON RAY FINE BLVD IN GORE. TIME ESTIMATED
BY RADAR.
0947 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK LAW ENFORCEMENT
ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
TIME ESTIMATED BY RADAR.
0955 AM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
06/17/2017 M67.00 MPH MUSKOGEE OK MESONET
&&
AEJLocal storm report, Jun 17, 10:58 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG GORE 35.53N 95.12W
06/17/2017 SEQUOYAH OK PUBLIC
FLAG POLE BLOWN DOWN IN GORE. TIME ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, Jun 17, 12:15 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 PM CDT SAT JUN 17 2017
OKZ049-053-171815-
Choctaw OK-Pushmataha OK-
1215 PM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 115 PM CDT...
At 1214 PM CDT, a strong thunderstorm was located 3 miles east of
Nashoba, moving south at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Nashoba... Cloudy...
Corinne... Sobol...
Huskey... Swink...
Frogville...
LAT...LON 3387 9537 3454 9526 3457 9502 3451 9502
3450 9505 3425 9505 3424 9515 3394 9516
3396 9523 3394 9525 3390 9525 3390 9527
3391 9527 3389 9528
TIME...MOT...LOC 1714Z 356DEG 22KT 3450 9516Local storm report, Jun 17, 1:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG AFTON 36.69N 94.96W
06/17/2017 OTTAWA OK PUBLIC
TREE DOWN IN AFTON. TIME ESTIMATED BY RADAR.
0820 AM HAIL LOCUST GROVE 36.20N 95.17W
06/17/2017 E0.75 INCH MAYES OK PUBLIC
0850 AM TSTM WND GST 1 N TAHLEQUAH 35.93N 94.97W
06/17/2017 M63.00 MPH CHEROKEE OK EMERGENCY MNGR
MEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN
PARTS OF TAHLEQUAH.
0901 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
POWER LINES ACROSS HWY 100 IN WEBBERS FALLS. TIME
ESTIMATED BY RADAR.
0907 AM TSTM WND DMG 3 E FORT GIBSON 35.80N 95.20W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME
ESTIMATED BY RADAR.
0930 AM TSTM WND DMG GORE 35.53N 95.12W
06/17/2017 SEQUOYAH OK PUBLIC
FLAG POLE BLOWN DOWN IN GORE. TIME ESTIMATED BY RADAR.
0936 AM TSTM WND DMG GORE 35.53N 95.12W
06/17/2017 SEQUOYAH OK EMERGENCY MNGR
POWER POLE DOWN ON RAY FINE BLVD IN GORE. TIME ESTIMATED
BY RADAR.
0947 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK LAW ENFORCEMENT
ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
TIME ESTIMATED BY RADAR.
0955 AM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
06/17/2017 M67.00 MPH MUSKOGEE OK MESONET
1050 AM TSTM WND GST 1 W WILBURTON 34.92N 95.33W
06/17/2017 M65.00 MPH LATIMER OK EMERGENCY MNGR
1100 AM HAIL PANOLA 34.93N 95.21W
06/17/2017 E1.00 INCH LATIMER OK EMERGENCY MNGR
1120 AM TSTM WND DMG PANOLA 34.93N 95.21W
06/17/2017 LATIMER OK EMERGENCY MNGR
BARN DAMAGED/DESTROYED IN PANOLA. TREE DAMAGE ALL ACROSS
LATIMER COUNTY.
&&
AEJLocal storm report, Jun 17, 1:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD WILBURTON 34.92N 95.31W
06/17/2017 LATIMER OK EMERGENCY MNGR
WATER OVER HIGHWAYS IN WILBURTON AND PANOLA.
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:00 AM CDT | Excessive Heat Warning | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 12 hr |
| Jun 17, 5:44 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Jun 17, 6:14 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Jun 17, 6:46 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
| Jun 17, 6:55 AM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Jun 17, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 17, 7:16 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 44 min |
| Jun 17, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 33 min |
| Jun 17, 8:00 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 60 min |
| Jun 17, 8:19 AM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 26 min |
| Jun 17, 8:46 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 44 min |
| Jun 17, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 39 min |
| Jun 17, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Sequoyah | 52 min |
| Jun 17, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 38 min |
| Jun 17, 10:37 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 38 min |
| Jun 17, 11:12 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 63 min |
| Jun 17, 12:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
Nearby
Heat Advisories in Oklahoma, 2017Every heat advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.